Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS Wilmington, NC

July 23, 2015Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2015, 5:14 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2015, 5:14 PM EDT (21:14 UTC)
Expired
Jul 23, 2015, 6:45 PM EDT
In force
91 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:01 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 23, 3:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EDT THU JUL 23 2015

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN SOUTH CAROLINA WILL MOVE EAST ALONG A
STALLED FRONT TODAY AND OFF THE COAST TONIGHT. THIS LOW WILL PUSH
THE FRONT INTO GEORGIA FOR THIS WEEKEND. HIGH PRESSURE WILL BUILD
DOWN FROM THE NORTH...WITH A DRYING TREND EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 446 IN EFFECT
UNTIL 8 PM EDT. EXPECTED DAY OF ACTIVE WEATHER HAS KICKED OFF WITH
A COUPLE OF WARNINGS ALREADY ISSUED AND STORMS WITH AN IMPRESSIVE
AMOUNT OF LIGHTNING ONGOING OVER PENDER COUNTY.

AT THE SURFACE A TEMPORARILY STALLED COLD FRONT LIES DRAPED JUST
NORTH AND WEST OF THE FORECAST AREA AS FRONTAL WAVE TRAVELS EAST
ALONG THIS BOUNDARY. ANOTHER FRONTAL WAVE OVER EXTREME WESTERN NC
IS ALSO HEADED THIS WAY. ANALYSIS OF MORNING SOUNDING DATA SHOW A
VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE WITH P/W VALES
APPROACHING 2.5 INCHES AND DEWPOINTS FROM THE UPPER 70S TO AROUND 80.
ATMOSPHERE IS THUS PRIMED AND READY FOR FOR WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY WITH A FOCUS ON OUR NC COUNTIES...WITH THE
PRIMARY TRIGGERS BEING THE FORCED ASCENT IN ADVANCE OF THE FRONTAL
WAVES AND ALONG THE FRONT. GUIDANCE CONTINUES TO DROP THE FRONT SE
ACROSS THE FORECAST AREA THIS EVENING AS THE INITIAL FRONTAL WAVE
MOVES OFFSHORE AND DEEPENS...WITH THE FRONT OFFSHORE BY DAYBREAK ON
FRIDAY. PRIMARY THREATS ARE DAMAGING WINDS...HAIL...UNUSUALLY
FREQUENT LIGHTNING AND LOCALIZED FLOODING FROM VERY HEAVY
DOWNPOURS. QPF TOTALS IN THE CAPE FEAR REGION MAY GET IN THE
NEIGHBORHOOD OF 1.5 INCHES...WITH PLACES INLAND AND TO THE SOUTH
SEEING SIGNIFICANTLY LESSER AMOUNTS.

EXPECT ACTIVITY WILL COME IN WAVES...WITH THE FIRST ONE ONGOING AND
THE NEXT TOWARDS EVENING IN ADVANCE OF THE NEXT DISTURBANCE.
ACTIVITY SHOULD TAPER OFF AFTER MIDNIGHT OR SO AS THE FRONT SWEEPS
OFFSHORE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...MODELS CONTINUE TO SHOW SOME DIFFERENCES
IN LOCATION AND MOVEMENT OF WEAK AREAS OF LOW PRESSURE SYSTEM
OVER THE SE THROUGH THE PERIOD WITH SOME MINOR DIFFERENCES IN
STRENGTH. WILL FAVORED THE GFS/ECMWF BLEND OF THE MODELS FOR THIS
PERIOD. MODELS HAVE A FEW PIECES OF SHORT WAVE ENERGY ROTATING
AROUND THE TROUGH MOVING THROUGH OUR CWA AND EXITING THE COAST ON
FRIDAY AS A FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH S AND E OF
THE AREA. HIGH PRESSURE STARTS TO EDGE SWD WITH DRIER AIR MOVING
INTO THE CWA FROM N TO S THROUGHOUT THE DAY. COASTAL SC COUNTIES
WILL BE THE LAST TO CLEAR AND FEEL THE DRIER AIR MASS AND I HAVE
HIGHER POPS ACROSS THIS REGION INTO FRIDAY. ISSUE ACROSS THE
REGION FOR THE FIRST PORTION OF THE PERIOD WILL BE THE MANY
BOUNDARIES FROM PREVIOUS DAYS CONVECTION AND AVAILABILITY OF LOW
LEVEL MOISTURE INTERACTING WITH DIURNAL HEATING TO LEAD TO THE
DEVELOPMENT OF WIDELY SCATTERED SHOWERS OR TSTM MAINLY BEFORE MID
DAY.

AS DRIER AIR FILTERS INTO THE CWA EXPECT PCP WATER VALUES OVER 2
INCHES EARLY FRI TO DROP DOWN CLOSE TO AN INCH BY SAT MORNING.
LINGERING CLOUDS AND PCP WILL KEEP TEMPS IN THE 80S MOST OF THE
DAY BUT PLACES THAT SEE SOME SUN MAKE AN APPEARANCE WILL REACH
CLOSE TO 90..THIS WILL BE OVER THE INLAND AREAS.

CONDITIONS IMPROVE BY FRIDAY EVENING ACROSS HE ENTIRE CWA AS DRY
AIR BECOMES ENTRENCHED FROM THE MID LAYERS DOWN TO THE SURFACE
WHICH WILL LEAD TO A NICE DAY ON SATURDAY WITH LOWER HUMIDITY AND
TEMPERATURES THAT ARE MORE SEASONABLE FOR THIS TIME OF THE YEAR.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 AM THURSDAY...CENTER OF HIGH PRESSURE NOSING DOWN FROM
THE NORTH WILL SHIFT OFF THE MID ATLANTIC COAST ALLOWING WINDS TO
COME AROUND TO A MORE ON SHORE NE TO E FLOW. WEAK HIGH PRESSURE
WILL CONTINUE TO REACH DOWN INTO THE CAROLINAS THROUGH MID WEEK AS
LEE SIDE TROUGH BECOMES MORE PRONOUNCED. RIDGING IN THE MID TO
UPPER LEVELS OVER THE MID WEST WILL BUILD EASTWARD OVER THE
WEEKEND...BUT AS IT BECOMES MORE AMPLIFIES UP THROUGH THE UPPER
MIDWEST BY TUES...A DEEPER NW FLOW ALOFT WILL ALLOW SOME CLOUDS
AND SHORTWAVE ENERGY TO SNEAK INTO AREA BUT RIDGE WILL BUILD BACK
EAST AND UP THE EAST COAST THROUGH MID WEEK AND THEREFORE MAY
INTRODUCE INCREASED CLOUDS AND SHWRS FOR TUES/WED TIME FRAME BUT
OVERALL SHWR ACTIVITY SHOULD REMAIN MORE ISOLATED HEADING INTO MID
WEEK AS RIDGE BUILDS BACK IN. THE ON SHORE FLOW DEVELOPING THROUGH
THE PERIOD WILL AID IN BRINGING DEWPOINT TEMPS BACK UP CLOSER TO
70 OR SO...HELPING TO INCREASE AFTN CU AND CHC OF SOME CONVECTIVE
DEVELOPMENT. TEMPS WILL BASICALLY REMAIN AROUND CLIMO.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...TERMINALS ARE CURRENTLY VFR. CONVECTION HAS SO FAR
STAYED TO THE NORTH. A WEAK FRONT IS LOCATED FROM NEAR KLBT
TO KILM. THUNDERSTORMS ARE A SURE BET THIS AFTERNOON ALONG AND
EAST OF THE FRONT WITH HIGHEST CONFIDENCE OF OCCURRENCE AT KILM
AND TO A LESSER EFFECT KLBT. STORMS SHOULD PRODUCE SUFFICIENT
OUTFLOWS TO ALLOW DEVELOPMENT TO THE S-SW TOWARDS KFLO AND MORE
LIKELY KCRE/KMYR AS THE AFTERNOON PROGRESSES.

SHOWER POTENTIAL WILL PERSIST INTO THE EVENING HOURS. WINDS
BECOME LIGHT AND VARIABLE OR LIGHT NW LATE AFTERNOON AND EVENING.
THERE IS A FOG POTENTIAL MAINLY KFLO/KLBT OVERNIGHT WITH LOW TO
MODERATE POTENTIAL FOR IFR. VFR SHORTLY AFTER SUNRISE WITH N WINDS.

EXTENDED OUTLOOK...BRIEF MVFR POSSIBLE THROUGH THE PERIOD FROM
ISOLATED CONVECTION. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 446 IN EFFECT
UNTIL 8 PM EDT. PRIMARY THREAT OVER THE WATERS TODAY AND THIS
EVENING WILL BE FROM STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY
FREQUENT LIGHTNING...STRONG WINDS AND HEAVY RAIN. ACTIVITY WILL
TAPER OFF OVERNIGHT AS A COLD FRONT MOVES EAST OF THE WATERS.
OTHER THAN STRONG WINDS FOUND IN THE VICINITY OF
THUNDERSTORMS...WE CAN EXPECT S TO SWLY WINDS IN THE 10 TO 15 KT
RANGE...WITH SEAS OF 2 TO 3 FT.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...AS THE SERIES OF WEAK LOW PRESSURE WAVES
SLIDE OFF THE COAST WINDS WILL VEER FROM THE NW AROUND TO THE NE
ON FRIDAY WITH SEAS RUNNING 2-3 FEET NEAR SURE AND 3-4 FEET OVER
THE OUTER COASTAL WATERS. BY SATURDAY NE WINDS PICK UP TO BETWEEN
10-15 KTS AND WITH SUSTAIN NE FETCH WAVES START TO RAMP UP JUST A
BIT TO 3-4 FEET NEAR SHORE AND 3-5 FEET OVER THE OUTER COASTAL
WATERS. COULD SEE 6 FOOTERS PAST THE 40 MILE MARK OF THE MARINE
ZONES. WILL STILL CARRY SOME POPS OVER THE COASTAL WATERS MAINLY
FROM THE NC/SC BORDER AND POINTS FURTHER S ESPECIALLY EARLY FRIDAY
BEFORE POP CHANCES START TO DIMINISH LATER IN THE DAY. SATURDAY'S
WEATHER WILL FEATURE A SCATTERED CU FIELD BUT WITH SEAS BEING A
BIT CHOPPY FURTHER OFFSHORE WITH THE AFOREMENTIONED NE FETCH

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 330 AM...HIGH PRESSURE EXTENDING DOWN INTO THE CAROLINAS
FROM THE NORTHEAST WILL MOVE FARTHER EAST THROUGH THE
PERIOD...ALLOWING WINDS TO LIGHTEN AND VEER TO THE EAST. THE WINDS
SHOULD DECREASE TO 10 KTS OR LESS MOST OF THE TIME...BUT SEA
BREEZE EACH AFTN WILL ACT TO ENHANCE OVERALL ON SHORE FLOW. EXPECT
SEAS TO BE COMING DOWN AS WINDS LIGHTEN HEADING THROUGH LATE
SUNDAY INTO MONDAY. THEREFORE SEAS UP TO 3 TO 5 FT EARLY SUNDAY
SHOULD DROP TO 2 TO 4 FT SUN NIGHT. AS SHORTER PERIOD WINDWAVE
DIMINISHES THROUGH MONDAY AND WNA CONTINUES TO SHOW A LONGER
PERIOD UP TO 11 SEC WAVE MIXING IN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...REK
NEAR TERM...REK
SHORT TERM...MAC
LONG TERM...RGZ
AVIATION...MRR
MARINE...REK/MAC
Hazardous weather outlook, Jul 23, 3:07 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT THU JUL 23 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
307 PM EDT THU JUL 23 2015

...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
307 PM EDT THU JUL 23 2015

...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 2:56 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT THU JUL 23 2015

NCZ087-096-232000-
BLADEN-ROBESON-
256 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT BLADEN AND ROBESON COUNTIES...

AT 252 PM EDT...A CLUSTER OF STRONG THUNDERSTORM WERE OVER THE
NORTHERN TIER OF ROBESON AND BLADEN COUNTY FROM ST. PAULS TO JEROME.
THESE STORMS WERE MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ST. PAULS...WHITE OAK...JEROME...WAKULLA AND REX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3490 7894 3484 7890 3486 7850 3467 7832
      3456 7825 3450 7825 3446 7818 3437 7834
      3438 7845 3447 7867 3446 7882 3448 7887
      3444 7896 3440 7897 3430 7907 3463 7946
      3477 7933 3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 1852Z 265DEG 16KT 3478 7898

HAWKINS
Special weather statement, Jul 23, 3:18 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT THU JUL 23 2015

NCZ105-106-231945-
COASTAL PENDER-INLAND PENDER-COASTAL PENDER-
318 PM EDT THU JUL 23 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PENDER
COUNTY...

AT 317 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR TOPSAIL...OR
7 MILES NORTH OF RICH INLET...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SURF CITY...HAMPSTEAD...TOPSAIL BEACH...SCOTTS HILL...WOODSIDE...
TOPSAIL AND EDGECOMB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3440 7758 3430 7771 3431 7776 3438 7781
      3439 7783 3449 7785 3455 7761 3448 7758
      3447 7757 3446 7754 3444 7752
TIME...MOT...LOC 1917Z 279DEG 16KT 3441 7775

SHK
Local storm report, Jul 23, 3:31 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
331 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     1 NNE ROCKY POINT       34.44N  77.87W
07/23/2015                   PENDER             NC   LAW ENFORCEMENT

            REPORT OF TREE DOWN ACROSS WESTBOUND LANE OF I-40 NEAR
            EXIT 408 CAUSING TRAFFIC ISSUES. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER ILM1500264

LACORTE
Local storm report, Jul 23, 4:15 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     3 N CLARKTON            34.54N  78.64W
07/23/2015                   BLADEN             NC   911 CALL CENTER

            REPORT OF TREE DOWN ON ROADWAY NEAR INTERSECTION OF
            CAMPBELL RD AND HWY 701. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500265

LACORTE
Local storm report, Jul 23, 4:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 NNE WHITEVILLE        34.35N  78.69W
07/23/2015                   COLUMBUS           NC   EMERGENCY MNGR

            LARGE LIMBS DOWN ON ANDREW JACKSON HWY.

&&

EVENT NUMBER ILM1500266

43
Special weather statement, Jul 23, 4:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUL 23 2015

NCZ105>110-232200-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL BRUNSWICK-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-INLAND
BRUNSWICK-COASTAL PENDER-
458 PM EDT THU JUL 23 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
PENDER...NEW HANOVER AND EASTERN BRUNSWICK COUNTIES...

AT 458 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LELAND...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...WRIGHTSVILLE
BEACH...KURE BEACH...SNOWS CUT...SOUTH MASONBORO ISLAND...FIGURE
EIGHT ISLAND...JOHNNY MERCER PIER...NORTH MASONBORO ISLAND...BOILING
SPRING LAKES...ST. JAMES...SOUTHPORT...SUPPLY...BISHOP...OGDEN...
PHOENIX...WINDEMERE AND BATARORA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 412 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 425 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 21 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3428 7773 3415 7784 3388 7796 3399 7831
      3446 7806 3433 7770
TIME...MOT...LOC 2058Z 289DEG 26KT 3425 7805

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:30 PM EDTSpecial Weather StatementILMBladen30 min
Jul 23, 12:46 PM EDTSpecial Weather StatementILMColumbus44 min
Jul 23, 1:13 PM EDTSpecial Weather StatementILMPender47 min
Jul 23, 1:18 PM EDTSevere Thunderstorm WarningILMPender57 min
Jul 23, 2:08 PM EDTSpecial Weather StatementILMRobeson52 min
Jul 23, 2:17 PM EDTSevere Thunderstorm WarningILMPender58 min
Jul 23, 2:53 PM EDTAreal Flood WarningILMPender112 min
Jul 23, 2:56 PM EDTSpecial Weather StatementILMBladen, Robeson64 min
Jul 23, 3:18 PM EDTSpecial Weather StatementILMPender27 min
Jul 23, 3:35 PM EDTAreal Flood WarningILMBladen, Pender3 hr
Jul 23, 3:48 PM EDTSevere Thunderstorm WarningILMBladen, Columbus57 min
Jul 23, 4:21 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus38 min
Jul 23, 4:45 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus60 min
Jul 23, 4:53 PM EDTAreal Flood AdvisoryILMBrunswick, Columbus, New Hanover3 hr
Jul 23, 4:55 PM EDTSpecial Marine WarningILM2 hr
Jul 23, 4:58 PM EDTSpecial Weather StatementILMBrunswick, New Hanover62 min
Jul 23, 5:27 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender33 min
Jul 23, 6:02 PM EDTSpecial Marine WarningILM88 min
Jul 23, 7:39 PM EDTSpecial Marine WarningILM51 min
Jul 23, 5:59 PM EDTSpecial Weather StatementILMDillon, Marion61 min
Jul 23, 6:12 PM EDTSevere Thunderstorm WarningILMHorry25 min
Jul 23, 6:15 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Marion58 min
Jul 23, 6:57 PM EDTSevere Thunderstorm WarningILMHorry, Marion37 min
Jul 23, 7:18 PM EDTSpecial Weather StatementILMDarlington72 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.